Alert archive / Florida / Gale Warnings in 2019
Gale Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Dec 22, 2019, 2:09 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2019, 2:09 PM EST (19:09 UTC)
- Expired
- Dec 23, 2019, 4:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
491 WHUS72 KMLB 221909 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 209 PM EST Sun Dec 22 2019 AMZ570-572-230930- /O.UPG.KMLB.SC.Y.0044.000000T0000Z-191224T0900Z/ /O.NEW.KMLB.GL.W.0010.191222T1909Z-191223T0900Z/ /O.EXB.KMLB.SC.Y.0043.191223T0900Z-191224T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 209 PM EST Sun Dec 22 2019 ...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM EST TUESDAY... * WHAT...For the Gale Warning, southeast winds 25 to 30 knots with gusts up to 40 knots and seas 9 to 12 feet expected. For the Small Craft Advisory, southwest to west winds 15 to 25 knots with gusts up to 30 knots and seas 7 to 10 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...For the Gale Warning, until 4 AM EST Monday. For the Small Craft Advisory, from 4 AM Monday to 4 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-230930- /O.CON.KMLB.SC.Y.0043.000000T0000Z-191223T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 209 PM EST Sun Dec 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...Southeast winds near 20 knots becoming south tonight and southwest to west early Monday. Seas building to 7 to 10 feet. * WHERE...Flagler Beach to Sebastian Inlet 0-20 nm. * WHEN...Until 10 AM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ575-230930- /O.CON.KMLB.SC.Y.0044.000000T0000Z-191224T0900Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 209 PM EST Sun Dec 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Southeast winds 20 to 25 knots becoming south tonight and southwest to west early Monday. Seas 7 to 9 feet, briefly building as high 8 to 10 feet late tonight through early Monday morning. * WHERE...Flagler Beach to Jupiter Inlet 20 to 60 nm. * WHEN...Until 4 AM Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ555-230930- /O.CON.KMLB.SC.Y.0044.000000T0000Z-191223T1500Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 209 PM EST Sun Dec 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...Southeast winds near 20 knots becoming south tonight and southwest to west early Monday. Seas building to 7 to 9 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 10 AM Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Dec 22, 9:12 AM EST, 4 hours 57 minutes earlier.
Area forecast discussion, Dec 22, 9:12 AM EST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
912 AM EST Sun Dec 22 2019
.DISCUSSION...
...Gulf of Mexico Storm System Will Bring Periods of Heavy Rainfall
and Strong to Severe Storm Potential Late Today through Tonight...
...Dangerous Boating/Beach Conditions Continue into Early This
Week...
Current-tonight...Another gloomy day in store with periods of light
to moderate rainfall, perhaps some heavier elements later this
afternoon and tonight. This as an area of low pressure over the
northeast Gulf lifts northeast into southern GA this evening and
toward the southeast U.S. coast by sunrise Mon morning. The
associated mid-upper low over east TX will continue to track
eastward reaching southern MS early this evening and into the
western FL Panhandle by sunrise Mon morning. Bits and pieces of
vorticity aloft will spew well out ahead of this upper feature and
across the FL peninsula over the next 24 hours providing lift. The
right rear quad of the upper jet will move into place to provide
diffluence aloft across the region later today/tonight. PWATs will
soar in excess of 1.80 inches areawide.
A warm front has been analyzed north of our coverage warning area
(north of Lake/Volusia counties) this morning putting ECFL in the
warm sector. Clouds will be plentiful and instability WILL NOT, in
part due to lack of surface heating. Favorable wind shear/helicity
values will increase across our area by late this afternoon through
the evening, which will be the period we need to watch for organized
strong to severe convection. Ahead of this time periods of light to
moderate rain will occur across the area. Storm impacts later today
include torrential downpours, lightning, gusty winds, and low-end
potential for tornadoes. The main drag against strong convection
will remain poor instability values. Referring to SPC's Day 1
Convective Outlook: "Slight" risk for severe storms for the Treasure
Coast and inland to near Lake Okeechobee, while a "Marginal" risk is
for the Space Coast and inland to near Kissimmee.
Previous...A "1-2 punch" of precip is expected with a prolonged
period of widespread rainfall and a few late day storms through
early evening, followed by the passage of a pre-frontal convective
band (or bands) overnight. PoPs remain 90-100 pct for the next
24hrs, and locally heavy rainfall will be possible, especially
tonight.
Overall, expected rainfall totals have fallen to 1-2 inches
areawide, but isolated 3-6 inches may be possible if persistent
heavy echoes train over the same areas later today and tonight. All
areas of ECFL remain under "equal chances" for this heavy rain
threat. A Flood Watch is not anticipated, but we may need to issue
some urban/small stream flood advisories, as necessary.
Highs today L70s north to M70s south (U70s for St Lucie/Martin Cos)
with mins in the L-M60s. ESE/SE surface winds today, gusty at times
continuing into tonight with winds generally veering more to SWRLY
late tonight and near sunrise Mon morning.
&&
.AVIATION...Messy morning with widespread light rain. VSBYs
remain AOA 6SM with CIGs BKN-OVC080-120 and spotty lower CIGs.
Expect with additional rain later this morning/afternoon that
CIGs/VSBYs will lower to MVFR near 3SM and BKN015-025. Occasional
IFR 1-2SM +RA BR BKN008 in precip also fcst later. ESE/SE winds
approaching 10-15 kts with some higher gusts at times. Strongest and
heaviest convective threat later this afternoon and tonight.
&&
.MARINE...Today-Tonight...Very hazardous small craft boating
conditions areawide with Small Craft Advisories in place for all
marine legs. Winds 20-25 kts and forecast 25 kts sustained over the
open Atlc tonight. Frequent higher gusts. Perhaps occasional gusts
to Gale Force over the Gulf Stream tonight. Seas building 6-9 ft
near shore and 8-11 ft offshore (north of Sebastian Inlet).
Potential exists late afternoon thru tonight for some strong
offshore moving storms, especially Cape southward. Impacts later
today include torrential downpours, small hail, very gusty winds,
cloud to water lightning, and waterspouts.
Seas and surf remain quite dangerous with breaking waves to around
7ft. Beach and surf activities will be dangerous and are discouraged
until conditions start to abate later this upcoming week.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 10 AM EST Monday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
AM...Small Craft Advisory until 10 AM EST Monday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 AM EST Tuesday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Sedlock/Glitto/Rodriguez/WatsonHazardous weather outlook, Dec 22, 5:39 AM EST, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 539 AM EST Sun Dec 22 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-230000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 539 AM EST Sun Dec 22 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. A developing gale center over the Gulf of Mexico will slowly move east over the next two days bringing multiple weather hazards to east central Florida. .FLOOD IMPACT... Rain will become widespread and heavy at times areawide today. Through sunrise Monday, rainfall totals of 1 to 2 inches will be common, and locally higher amounts of 3 to 6 inches are possible. This may result in localized flooding and ponding of water on roads, and in urban and other poorly drained low lying areas. Remember to never drive into water of unknown depth. Reduce your speed whenever you approach ponding of water on roads in order to avoid hydroplaning. .THUNDERSTORM IMPACT... Isolated lightning storms may develop late this afternoon as a warm front moves northward into central Florida. Later tonight, especially between 11 PM and 7 AM, the threat for strong to severe storms will increase, as an organized band or bands of storms will develop ahead of another approaching front that will reach the area toward sunrise. In addition to the threat for strong or damaging wind gusts from storms, conditions will become favorable for a few tornadoes to develop. Make sure you have a method for receiving severe weather alerts, and be prepared to move to a safe area in your home away from windows should any warnings be issued tonight. .COASTAL FLOOD IMPACT... Expect large breaking waves of 5 to 7 feet in the surf zone today, and entering the water is not recommended. Minor beach erosion will be possible during the next two high tide cycles which will occur along the central Florida Atlantic coast around 430 PM this afternoon, and 530 AM early Monday morning. .RIP CURRENT IMPACT... In addition to the rough surf, there will be a High Risk of dangerous Rip Currents again today. The threat will be highest through 130 PM this afternoon due to tidal effects. As mentioned earlier, entering the surf will be quite dangerous today, and is highly discouraged. .WIND AND SEA IMPACT... A Small Craft Advisory continues for the local Atlantic waters. southeast to south winds of 20 to 25 knots will cause seas to build to 6 to 9 feet near shore, and up to 11 feet well offshore, making for treacherous boating conditions. .MARINE THUNDERSTORM GUST IMPACT... Th threat for strong thunderstorm wind gusts of 35 knots or greater over area lakes, the Intracoastal, and nearshore Atlantic waters will increase late this afternoon, and especially tonight through sunrise. Isolated tornadic waterspouts will also be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Hazardous boating and beach conditions will continue on Monday, with the potential for strong thunderstorms over both land and water into the afternoon. Sea and surf conditions will remain poor through mid week, along with a continued threat for Rip Currents due to lingering moderate swells. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if severe weather watches or warnings are issued. Cristaldi
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.